Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
191 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for hypothyroidism with nausea and fainting

Hi, I have hypothyroidism. It is very hard to find a knowledgeable specialist where I live so I am very glad to find you. I have a complicated situation so my story is a bit long. I am desperate because no doctor so far has been able to help me. I hope that you can explain why my levels, after many dose changes are never normal and I never feel ok for longer than 1 week at time. Now I am going to attempt to give you a timeline of my disease progression and treatment. 2005 - I was 24 years old and was diagnosed with mild hypothyroidism. My TSH was 3.94. My symptoms were classic but not terrible. No T3 or T4 blood levels taken at this time. 2006 - TSH 6.9, symptoms progressed from bad to terrible. Sythroid dose was about 50 mcgs. 2007 - TSH 0.95, T3 normal, T4 normal but I felt worse than ever. I was then referred to and endocrinologist. Sythroid dose was 75 mcgs. 2008 - TSH 0.019, T3 low/normal, T4 was not taken. However my cortisol was high. On a scale from 1-50, my level was 88 (24 hour urinary cortisol). Despite my normal T3 I still felt more tired than ever with new symptoms of nausea, fainting and difficulty waking. At this point I had been in a constant flux for 3 years. Every 4-6 months my levels were raised, usually by 15 mcgs per dose because I am very sensitive to large dose changes. Since my T3 was low normal we continued to raise the dose despite my low TSH. Sythroid dose was 100 mcgs 2009 – No blood tests. With a 12 months prescription in my hand I raised my meds without the doctor’s advice. I started to feel a little better at about 125 mcgs. I raised my dose again because I wanted so bad to feel normal but it didn’t work. 2010 –TSH 0.002, T3 high/normal, T4 high. Dose was 150 mcgs. We then began lowering my meds. I had symptoms of hyperthyroidism and hypothyroidism at the same time. Is that possible? How did I bypass the stage where I finally feel ok and symptom free? Have I been changing my meds so often that my homeostasis is thrown off kilter? 2011 – I’ve been at 125mcgs for 5 months but my classic hypothyroid symptoms are still fluctuating. 4 days I feel really bad, then 4 days I feel better but not well. I had a blood test last week. My TSH was 0.012, T4 high/normal, T3 normal. Why is my T3 always normal when my T4 and TSH are not? I recently have a new symptom. My eyes hurt. There is pressure behind them and any light is too bright. I have to squint to focus because my eyes want to shift in opposite directions. My eyes are swollen but not protruding like the classic thyroid eye disease pictures that I see online. This is frightening. What treatments are available? I have no insurance. What is the cheapest yet effective option?
Wed, 4 Sep 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

You have to check your medication, as it seems to me your medication is not effective, second, you have to take your medication and wait at least 3 months to produce its effect.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Salah Saad Shoman, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hyperthyroidism


Suggest treatment for hypothyroidism with nausea and fainting

Hello, You have to check your medication, as it seems to me your medication is not effective, second, you have to take your medication and wait at least 3 months to produce its effect. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr Salah Saad Shoman, Internal Medicine Specialist